I started monolaurin (self-prescribed) maybe 5 or 6 weeks ago and I've just started my second container. I'm taking it in the form of lauricidin. I agree with @Swim15 , I would not start with the full dose. I was taking perhaps half a scoop 2 x a day and then 3/4 of a scoop and finally am taking a full scoop 2 x a day, but am going to start 3 x a day now.My naturopath has me on monolaurin to address reactivated EBV. Anyone have experience with monolaurin?
I think it has caused some herxing, nothing unmanageable, just some extra fatigue. Though I did have close to a week where I did feel awful and my gut was screwed up, 2 days it felt like a crash only I don't think it was. I was afraid I was regressing, but then I recovered. I took charcoal for 2 or 3 days and kefir for my gut. It was very strange - but I got over that. It may have been due to the monolaurin, I just don't know.
SourceResearch shows that monolaurin is an effective killer of bacteria, including antibiotic-resistant Staphylococcus aureus. A 2013 studyTrusted Source published in the Journal of Medicinal Food confirmed the results of other in vitro studies that showed the antibacterial power of monolaurin. It also showed that monolaurin at least partially fights off Staphylococcus aureus in mice.
A study from 2007Trusted Source in the Journal of Dermatology Drugs compared monolaurin to six common types of antibiotics in the treatment of superficial pediatric skin infections. The study found statistically significant broad spectrum antibiotic effects without any of the resistance of common antibiotics.
I don't know how to interpret these numbers but my doctor said it might suggest reactivation:What were your guys EBV titers like?
You very well could be right - It was pretty intense, whatever it was! I had about 5 bad days, 2 of which felt like a crash, the fatigue was so bad, but then realized it was different. But that at least is over now - whew!It might have been the antibacterial effects of the monolaurin on your gut microbiome that caused die-off and your gut to became upset-
That sounds like a reactivated infection. You might also have your doctor do a EBV PCR. I only had elevated CCA IgG, but a positive PCR once Dr Kaufman finally tested me, when my naturopaths had kept running vital titers. I wasted a lot of money on naturopathic things like artemisinin, vitamin C, etc. which didn't help as it was too entrenched and my immune system was too whacked. Dr K put me on 2 460mg pills twice daily of Valcyte and I began to feel better within 30 days. No herx. Cognitive dysfunction gone. He kept me on it for 30 months until I had 4 successive negative EBV PCRs.I don't know how to interpret these numbers but my doctor said it might suggest reactivation:
EBV early antigen D AB (IGG) 31 (should be < 9)
EBV Antibody panel
Viral Capsid AG (VCA) AB (IGM) < 36 (normal)
Viral Capsid AG (VCA) AB (IGG) 207 (should be < 18)
EBV Nuclear AG (EBNA) AB (IGG) 213 (should be < 18)
@Swim15 - can you make sense of these numbers?
Here in the US, we have to pay for our tests, unfortunately. Looks like you can in the UK, too? Getting appropriate treatment for a problem identified by testing can greatly shorten one's illness and get back one to functioning. It might be worth it to go outside your NHS If they refuse to help you.God how I wish I could get that full EBV barrage of tests in the UK. If anyone from the UK has ever got them on the NHS please let me know.
@godlovesatrier - do you take l-lysine daily or just when you get sick? I've taken it 2 x daily (1000 mg. 2 x a day) for years, I'm guessing it helps some and I don't think it's hurt me. When I'm sick, I will keep taking andrographis until I get over it, so if that means a week, then I'll take it for a week.I'm still suffering with ebv, sore throat up my nasal passage, down my throat and into my ear canal all the time, every day. It goes away with 1.5g of l-lysine for about an hour and 100% goes away for 2 hours with andrographis paniculata.